Alert archive / Indiana / Frost Advisories in 2016
Frost Advisory 6, NWS Indianapolis, IN
NWS Indianapolis, IN issued this frost advisory at May 15, 2016, 12:41 PM EDT for 19 counties in Indiana. It took effect at May 16, 2016, 1:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 15, 2016, 12:41 PM EDT (16:41 UTC)
- In effect from
- May 16, 2016, 1:00 AM EDT
- Expired
- May 16, 2016, 8:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Indianapolis, IN
Counties Bartholomew County, IN, Brown County, IN, Decatur County, IN, Delaware County, IN, Hamilton County, IN, Hancock County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Monroe County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Tipton County, IN
The radar
The Indianapolis radar (KIND), 37 km from the middle of the area, began a volume at 16:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.7 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 944 m above ground
- 0-6 km bulk shear
- 88 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
364 WWUS73 KIND 151641 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1241 PM EDT SUN MAY 15 2016 ...THREAT OF FROST... INZ031-038>042-047>049-055>057-062>065-070>072-160045- /O.NEW.KIND.FR.Y.0006.160516T0500Z-160516T1200Z/ HOWARD-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-MARION-HANCOCK- HENRY-JOHNSON-SHELBY-RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR- LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...KOKOMO...ANDERSON...MUNCIE... INDIANAPOLIS...SHELBYVILLE...BLOOMINGTON...COLUMBUS...BEDFORD... SEYMOUR 1241 PM EDT SUN MAY 15 2016 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM EDT MONDAY. * TEMPERATURE...LOWER TO MID 30S. * IMPACTS...AREAS OF FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
2 follow-up statements
145 WWUS73 KIND 160044 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 844 PM EDT SUN MAY 15 2016 ...THREAT OF FROST... INZ031-038>042-047>049-055>057-062>065-070>072-160845- /O.CON.KIND.FR.Y.0006.160516T0500Z-160516T1200Z/ HOWARD-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-MARION-HANCOCK- HENRY-JOHNSON-SHELBY-RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR- LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...KOKOMO...ANDERSON...MUNCIE... INDIANAPOLIS...SHELBYVILLE...BLOOMINGTON...COLUMBUS...BEDFORD... SEYMOUR 844 PM EDT SUN MAY 15 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM EDT MONDAY... * TEMPERATURE...LOWER TO MID 30S. * IMPACTS...AREAS OF FROST MAY HARM VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
925 WWUS73 KIND 160719 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 319 AM EDT MON MAY 16 2016 ...THREAT OF FROST... INZ031-038>042-047>049-055>057-062>065-070>072-161200- /O.CON.KIND.FR.Y.0006.000000T0000Z-160516T1200Z/ HOWARD-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-MARION-HANCOCK- HENRY-JOHNSON-SHELBY-RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR- LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...KOKOMO...ANDERSON...MUNCIE... INDIANAPOLIS...SHELBYVILLE...BLOOMINGTON...COLUMBUS...BEDFORD... SEYMOUR 319 AM EDT MON MAY 16 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * TEMPERATURE...LOWER TO MID 30S. * IMPACTS...AREAS OF FROST MAY HARM VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this frost advisory went out at May 15, 12:10 PM EDT, 31 minutes earlier.
Area forecast discussion, May 15, 12:10 PM EDT, 31 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 1210 PM EDT SUN MAY 15 2016 .UPDATE... The AVIATION TERM Section has been updated below. && .SYNOPSIS... Issued at 244 AM EDT Sun May 15 2016 High pressure over the plains states will drift through the Ohio and Tennessee river valleys today and tonight. this will result in more dry and cool weather for central Indiana. A warm front will approach the region from the southwest on Monday. This will bring small chances for rain back to the area on Monday afternoon. Better chances will arrive on Monday night and Tuesday as another upper level weather disturbance arrives and passes through the ohio valley. High pressure will regain control of Hoosier weather Wednesday and Thursday. Low pressure and an associated front should affect our state late in the week. && .NEAR TERM /Today/... Issued at 950 AM EDT Sun May 15 2016 The earlier forecast is mostly on track but highs were increased by a degree based on latest observations. Following is the previous discussion with minor edits. Models are in pretty good agreement today as the high pressure over the plains is expected to build. Aloft...northwest flow is expected to persist while mid level subsidence persists. time heights today show a dry column...and no lower level cloud appears to be present unlike yesterday. Forecast soundings show convective temps in the lower 50s with only a slightly negative cu rule. Thus partly to mostly sunny will be the way to go. As far as temperatures are concerned...warm air advection is ongoing today as the cold pool drifts east. Given the full sun expected a blend of the cooler mav and the warmer mav will work OK. && .SHORT TERM /tonight through tuesday night/... Issued at 244 AM EDT Sun May 15 2016 Models remain in pretty good agreement and will use a blend. With similar conditions in place tonight as are expected on Sunday...little change is expected. Dry weather and cool temperatures are expected. Warm air advection will be ongoing...and forecast soundings remain dry. Thus will continue trend toward partly cloudy and trend lows at or above mavmos. GFS and nam both suggest a warm front arriving from the southwest on monday afternoon. Upper support appears to have slow down a bit from previous runs...thus we lose an extra precip making ingredient. The warm front shows good isentropic lift as seen on the 300k gfs isentropic surface. A surge of moisture loos to arrive across the south and western parts of the forecast area as specific humidities reach near 4 g/kg. Forecast soundings fail to show deep saturation on monday across much of the forecast area. Thus will try and contain best pops to the southern parts of the forecast area and also try and time precipitation to the late afternoon hours. Will again use a blend on highs. Isentropic lift looks to continue across the area on monday night and forecast soundings and time heights are finally hinting toward deeper saturation. Further forcing help arrives on monday night and into Tuesday as the gfs and nam both suggest an upper short wave diving south toward Indiana from the western Great Lakes...poised to combine forces with the ongoing isentropic lift. Thus will trend the pops on monday night higher than guidance and trend lows warmer given the expected clouds and rain. The upper trough will continue to be moving through Indiana on Tuesday and Tuesday night. Some mid level subsidence is seem within the models as the best forcing and trough axis pushes southeast of Indiana near 00z Wednesday. Forecast soundings show saturated lower levels but dry mid levels. Meanwhile in the lower levels...models suggest high pressure building across the northern plains...allowing a cool north to northeast surface flow across Central Indiana. Thus will stick close to the mavmos pops and trend highs on Tuesday cooler than mavmos. && .LONG TERM /Wednesday through Sunday/... Issued at 308 AM EDT Sun May 15 2016 Guidance suggests a broad area of high pressure over the Great Lakes will keep conditions dry across the area through the first several periods of the long term portion of the forecast. As this high retreats northward a frontal zone may approach the area from the south late in the period, which will necessitate low precipitation chances from Friday onward. Temperatures will begin the period below normal but gradually climb back to near normal values as flow aloft becomes more zonal. Blended initialization handled things relatively well and few changes were required. && .AVIATION /Discussion for the 15/18Z TAF ISSUANCE/... Issued at 1210 PM EDT Sun May 15 2016 Good confidence that VFR and dry conditions will dominate the TAF period at all four airports. Satellite and obs had a 5k broken ceiling at IND...and trends suggest all but possibly HUF should see a ceiling developing. Otherwise...after 23z...the diurnal cu will dissipate and high and mid clouds will move in from southwest to northeast after 09z Monday. Expect northwest winds 10 mph or so with gusts to 20 mph this afternoon. The winds will then drop off quickly to less than 10 knots after 22z and become light southwest and south after dark tonight. && .IND Watches/Warnings/Advisories... NONE. && SYNOPSIS...PUMA NEAR TERM...PUMA/JK SHORT TERM...PUMA LONG TERM...NIELD AVIATION...MK
Hazardous weather outlook, May 15, 3:27 AM EDT, 9 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 327 AM EDT SUN MAY 15 2016 INZ021-028>031-035>046-160730- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-BOONE- TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-PUTNAM- HENDRICKS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE 327 AM EDT SUN MAY 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: AREAS OF FROST. HAZARDS: FROST. TIMING: UNTIL 800 AM. DISCUSSION: COLD CANADIAN HIGH PRESSURE WILL MOVE IN RESULTING IN THE FORMATION OF AREAS OF FROST. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. OUTLOOK: THUNDERSTORMS WILL BE POSSIBLE ACROSS PARTS OF THE AREA FRIDAY AND SATURDAY. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME...BUT CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY RAIN ARE THREATS FROM ANY THUNDERSTORM. DISCUSSION: A FRONTAL SYSTEM COULD BRING A FEW THUNDERSTORMS TO PARTS OF THE AREA LATER NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ047>049-051>057-060>065-067>072-160730- MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH- SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN- LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...INDIANAPOLIS...TERRE HAUTE...SHELBYVILLE... BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...SEYMOUR 327 AM EDT SUN MAY 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: PATCHY FROST IS POSSIBLE TONIGHT. HAZARDS: PATCHY FROST. TIMING: UNTIL 800 AM. DISCUSSION: COLD CANADIAN HIGH PRESSURE SETTLING ACROSS THE AREA MAY RESULT IN SOME PATCHY FROST ACROSS CENTRAL INDIANA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. OUTLOOK: THUNDERSTORMS WILL BE POSSIBLE ACROSS PARTS OF THE AREA FRIDAYAND SATURDAY. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME...BUT CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY RAIN ARE THREATS FROM ANY THUNDERSTORM. DISCUSSION: A FRONTAL SYSTEM COULD BRING A FEW THUNDERSTORMS TO PARTS OF THE AREA LATER NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) PUMA
Nearby
Frost Advisories in Indiana, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.